MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "broken gamma 3 nail, implanted (b)(6) 2024, removed today.Primary surgery (b)(6) 2024 anna-kajsa harding, no problems during surgery lab tests, nothing deviant hypertoni, artrial fibrillation fell twice before she sought medical attention again.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.In the microscopic view, progression lines like beach marks are clearly visible on both proximal and distal fragments which clearly indicates that it is a fatigue failure.Marks of mis-drilling also observed on the anterior web of the proximal fragment.The load bearing points could be verified at distal medial end with bulged out material indicating high compressive load axially.It looks like breakage was most likely initiated in a fatigue manner due to initial misdrilling and broke instantaneously from the other side due to high tension and loading over time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Some important points are mentioned in the instructions for use for post operative activities: these implants are neither intended to carry the full load of the patient acutely, nor intended to carry a significant portion of the load for extended periods of time.For this reason, post-operative instructions and warnings to patients are extremely important.External immobilization may be employed until x-rays or other procedures confirm adequate bone consolidation.The implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular post-operative examinations (e.G.X-ray checks) are advisable.The risk of post-operative complication is higher if patients are obese and/or cannot follow the recommendations of the physician because of any mental or neuromuscular disorder.Based on investigation, it could not be excluded that the reported event is utmost likely related to the reported accident fall of the patient combined by signs of fatigue and contributed by high axial load application over the implant duration.Any medical statement regarding healing status of the bone was impossible due to missing medical records.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "broken gamma 3 nail, implanted (b)(6)2024, removed today.Primary surgery (b)(6)2022 (b)(6), no problems during surgery.Lab tests, nothing deviant.Hypertoni, arterial fibrillation.Fell twice before she sought medical attention again.".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21739997
Report Number0008031020-2025-00583
Device Sequence Number8626205
Product Code HSB
UDI-Device Identifier07613252273844
UDI-Public(01)07613252273844(11)231113(17)281031(10)K18C73A
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251380S
Device Lot NumberK18C73A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight69 KG